MAUDE Adverse Event Report: GALT MEDICAL CORP 5F FLUENTTM TRANSITIONLESS MICRO-INTRODUCER, 10CMX018" X 40CM NITI/GOLD GWA ECO; KIT-038-04

GALT MEDICAL CORP 5F FLUENTTM TRANSITIONLESS MICRO-INTRODUCER, 10CMX018" X 40CM NITI/GOLD GWA ECO; KIT-038-04
Model Number KIT-038-04
Health Effect - Clinical Codes Occlusion (1984); Foreign Body In Patient (2687)
Date of Event 02/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint sample, guidewire returned.As part of investigation the dhrs has been reviewed and there is no abnormality recorded during manufacturing process.Evaluation on returned sample indicates that end user may remove the guidewire over the needle while the needle was still in place.Pictures for returned sample show the tip of guidewire broke off and coiled portion has been separated from the tip.The tip was also sheared off and unraveled due to multiple insertion attempts of guidewires over the needle.Ifu stating; do not withdraw the guidewire through metal needles as guidewire may shear or unravel.At no time should guidewire be advanced or withdrawn when resistance is met.Determine cause of resistance before proceeding.If the guidewire must be withdrawn while needle is inserted, remove both the needle and the wire as a unit to prevent the needle from damaging or shearing of the guidewire.Cannula must be removed first.Possible root cause for this occurrence determined to be end user did not follow ifu.
 
Event or Problem Description
As received from sales rep.(micro puncture broke off in a patient.Come to find out the wire sheared off, and a piece of the wire got stuck in the patient).The patient is okay.The piece of wire that sheared off did occlude the circumflex artery.Doctor (b)(6) said the patient should be fine.

Brand Name
5F FLUENTTM TRANSITIONLESS MICRO-INTRODUCER, 10CMX018" X 40CM NITI/GOLD GWA ECO
Common Device Name
KIT-038-04
Manufacturer (Section D)
GALT MEDICAL CORP
2220 merritt dr #100
garland TX 75041
MDR Report Key11380634
Report Number1649395-2021-00002
Device Sequence Number14419308
Product Code OFL
UDI-Device Identifier10841268104553
UDI-Public10841268104553
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model NumberKIT-038-04
Device Lot NumberG20206676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;